Jump to content
Important Survey - Please Participate ×

What would one consider a mild withdrawal?


[Be...]

Recommended Posts

Hi All,

 

I have been struggling with having a symptom free taper versus a mild taper. Do I feel things? of course, but they feel manageable. Does that mean I should keep going, of hold until I feel perfect? If that even exists. I am doing a daily micro dry taper. I am just confused on what we consider mild versus great. Haha

Link to comment
Share on other sites

I didn't know there was such a thing as a great or even mild taper. I'm just trying to stay sane and get through it. I haven't met anyone who has had a symptom free taper.
Link to comment
Share on other sites

Hi Bella

 

Years ago I had basically a symptom free taper from  clonazepam.  I had one day I felt nauseous, and one anxiety attack.  I was on it 9 years. I had tapered from .5 to 0 in 3 months.  Jumped off at .125 mgs.  Dream come true.  And deceptive.

 

Because 6 years later I chose to go back on it.  I thought ‘what’s the big deal?’  Um.  Not so easy this time.  It’s been 9 months taper, down to .058 now.  Not too bad.  I’ve hit two walls that were very unpleasant.  That said, otherwise it’s been really not too bad.  I feel lucky it’s not worse.  But, I wish I had realized how bad it can feel.  I would have never have gone back to it.

 

So to me, great was first time.  Mild this time.  I compare myself to others I read about here.  And I know I’m way better off than many.

 

Not symptom free, sometimes really good and a few times ugh. 

 

 

Link to comment
Share on other sites

I would say athat my withdrawel isn't really the horror show many have described here, either. I wake up 4 or 5 times a night but I get back to sleep within about 5 minutes. It's a lighter sleep than I used to have with the Ativan but it is still sleep. I get episodes of upset stomach that come and go, sometimes I see a bug out of the corner of my eye. Ha ha but it isn't there. But I know what that is. Most annoying are the heavy feeling and aches in my arms and legs and joints, like I've worked out hard. But all in all, they aren't nearly as awful as some stories I have heard and after everything I've read, I expect a little somethin' somethin'. I'll take it and pray tha it will pass and my body will be ok. Actually, you know what? I have kicked alcohol 30 years ago and I know that the mind doesn't settle down for some time. The thing that I really really really hate the most is what's called EUPHORIC RECALL> That's when I think " Just give me 1 little mg. pill of lorazepam tonight and I'll feel great. I'll start again tomorrow." Bull-hockey to the max!!!!!
Link to comment
Share on other sites

Thank you all. I agree, I think for me my situation is pretty mild compared to what I read here. Sometimes, I wonder and wait for it to hit my hard. I guess, as you all mention, being alright most of the time is good. When the waves come, just sit still and calm the tide :). Thank you all.
Link to comment
Share on other sites

Let's keep in touch as we keep going. I start week 9 on Monday and I am down to .5 and .25 alternating doses of Lorazepam. It's just the taper I am on. It's not the one that most people advocate here. If and when I run into a lot of trouble, I can cut the dose to a more slow taper but for now, I will be done in another 8 weeks and I want it that way- 16 weeks of my life is long enough for me.
Link to comment
Share on other sites

Bella and Senior

 

Be so grateful for having a reasonably ok taper.  I have had some serious days.  But, truly, I’ve been lucky. 

 

It’s taking some time.  But that’s ok.  If I can get you the other side with this few withdrawals, I’ll accept the time line.  Been 9 months so far.  Most of the taper has been the past 4 months. 

 

No rush.  Just stay well and trust you’re  healing. 

Link to comment
Share on other sites

Bella 1218, How did you Doctor switch you over from k to v? We’re you taking k 3 times a day? My dr. Just switched my pm dose from k to v. I talk to him Thursday and will find out which one he will switch out next. I’m 20 days on the V at pm but have been having anxiety,ocd,depression bouts. It seems yours is going smooth. Any info you can give me would be greatly appreciated!

 

Redbird Flies

Link to comment
Share on other sites

Hi Redbird,

 

My doctor switched me about 5 years back to taper. We just went straight to 10mg, three times daily and immediately started tapering based on Ashton. I got to 2 mg pretty easy, then tried to cut the last 2 mg pretty quick and had to stabilize at 4 mg again. I stayed on that for a while because life happened. I’m finally cutting from 4mg, slowly with a daily micro taper, as I feel I am ready now.

 

For me, the switch was easy and I liked the V better from a tapering perspective and anxiety perspective. I think the most important thing is accepting you will feel something, and it will pass.

Link to comment
Share on other sites

Looking at your signature, you are tapering very gently and haven't been doing that for very long. You also started from a stable place having been on that dose for the last three years. These factors are all in your favour.

 

I suggest you keep going as you are so that you don't go further than you can handle and need to updose as before. The aim of the game with micro tapering for some is to mostly eliminate any withdrawal symptoms or for those extremely sensitive to reductions to have withdrawal symptoms which aren't so extreme that they can't be managed. It is likely that you will start to feel the pinch a little bit more when you get further along the journey. It should be possible to see it coming as symptoms progressively get worse. It means you have the opportunity to take a break before it gets too much to handle.

 

The good news (great news!) is that if you continue to manage your taper in this way, there's every reason to think you will be successful. The bad news is that it will almost certainly not be quite so easy when you're back below 2mg. You are giving yourself the best chance, though. I think that past experience will stand you in good stead.

Link to comment
Share on other sites

Bella1218, My Dr. switched my am k to 10mg so now I am only taking k mid day and v at pm. Next switch will be mid day and I will be on 30mg same as you were. Since you had a smooth taper I could really use advice on how to go down when I switch to all v. Did you use a scale to cut with? This is my 3rd day with v in am and I got up and was little off balance and went back to sleep. Does it take time for Valium to even out? Also have you ever suffered with ocd thoughts? I’m hoping the Valium will even out and that will go away. Not too bad but some ocd.Did you start getting more motivated taking v and how long for sleepiness to go away?. This just hit me today for some reason. I know I’m asking a lot of questions but could use any suggestions or advice you could give me. Thanks a lot!

 

Redbird Flies

Link to comment
Share on other sites

Hi Redbird,

 

Not a Problem at all, I had many questions when I first started. Yes, being sleepy definitely goes away after a week or so. Also, I had some OCD thoughts, which I still do, but they are very mild. Further, I did get very motivated once I switched to Diazepam. I would cut 2 mg, every week. Once I got to 15 mg, I did 1 mg every 2 weeks until I reached 2 mg. I thought I could keep going at that rate, but then realized that cutting 1 mg, was 50% of my dose, and way to fast at that point. As such, I decided to go back to 4 mg, and then I stabilized after 2 weeks or so. I have now started tapering again, per my signature.

 

I would say, listen to your body. In the beginning, I did not need to worry about using a scale, but now I am as I am doing a daily micro titration. At the higher dose, I did not need to do that. I think at 4 mg, is when I needed to do that. Talk with your doctor and work out a plan that works for you. But what I mentioned above worked very well for me with basically no symptoms but mild anxiety, very tolerable like 2-3 days after a cut, then it went away.

Link to comment
Share on other sites

Sorry, I did it by 2.5 mgs not 2. I cut the 10 mg pill in to 4 Pieces. I did it by dose. I did it first in the morning, 2 weeks later the afternoon, 2 weeks late at night. Once I was on 7.5, three times daily, I held for 3 weeks. Then I did that again. Once. I got to 15 mgs daily, I cut that pill in 4 (at the point, the doctor gave me the 5 mg tablets), and did the above process again. My doctor helped me immensely with giving me the right amount of pills I needed. Also, sometimes I would hold longer than the 2 weeks in between changes, or the 3 weeks when I had all three doses the same. I listened to my body. I will say, I am glad I started tapering right away once I was on Diazepam, because it helped me with tolerance withdrawal. I was scared I would get used to 30 mg, so I did not want to fully stabilize on that dose, I started tapering about 5 days after being on 10 mg, three times daily. I also had my Doctors full support, so make sure he is aware of any plans you want to make with the taper.

 

Also, I felt a lot of symptoms, and this was hard for me to actually believe. But, once I realized that my fear was causing a lot of my symptoms, my taper got so much better. Remember, we can beat this, it is not impossible. We just need to learn to feel comfortable, feeling uncomfortable sometimes. There is no such thing as feeling 100% percent, even for non-BenzoBuddies users. :-)

 

 

Link to comment
Share on other sites

Bella, I’m glad you wrote back and I am going to come back to this page when I get to 30mg. You have giving me some good answers to my questions! Thanks so much.

 

Redbird Flies🌹

Link to comment
Share on other sites

×
×
  • Create New...